Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 23, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 14, 2024, 8:26 AM CDT for 4 counties in Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2024, 8:26 AM CDT (13:26 UTC)
- Expired
- Mar 14, 2024, 8:57 AM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Callaway County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 4:41 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 544 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 25.1
The text
As transmitted.
202
WUUS53 KLSX 141326
SVRLSX
MOC027-073-139-151-141415-
/O.NEW.KLSX.SV.W.0023.240314T1326Z-240314T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
826 AM CDT Thu Mar 14 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Montgomery County in east central Missouri...
Southern Callaway County in central Missouri...
Northeastern Osage County in central Missouri...
Northwestern Gasconade County in east central Missouri...
* Until 915 AM CDT.
* At 826 AM CDT, a severe thunderstorm was located near Holts Summit,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Chamois around 840 AM CDT.
Other locations in the path of this severe thunderstorm include Big
Spring.
This includes Interstate 70 in Missouri near exit 170.
This also includes Graham Cave State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3899 9152 3887 9146 3861 9146 3859 9164
3850 9201 3855 9203 3856 9200 3857 9201
3856 9210 3860 9220
TIME...MOT...LOC 1326Z 241DEG 53KT 3860 9207
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja3 follow-up statements
317
WWUS53 KLSX 141342
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
842 AM CDT Thu Mar 14 2024
MOC027-073-139-151-141415-
/O.CON.KLSX.SV.W.0023.000000T0000Z-240314T1415Z/
Montgomery MO-Callaway MO-Osage MO-Gasconade MO-
842 AM CDT Thu Mar 14 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHWESTERN MONTGOMERY...SOUTHEASTERN CALLAWAY...NORTHEASTERN
OSAGE AND NORTHWESTERN GASCONADE COUNTIES...
At 841 AM CDT, a severe thunderstorm was located near Chamois, moving
east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern Montgomery, southeastern Callaway, northeastern Osage
and northwestern Gasconade Counties, including the following
locations... Gasconade, Steedman, Portland, Americus, Morrison, and
Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3854 9186 3870 9185 3883 9146 3861 9146
3859 9164
TIME...MOT...LOC 1341Z 271DEG 54KT 3861 9175
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja830
WWUS53 KLSX 141351
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
851 AM CDT Thu Mar 14 2024
MOC027-151-141401-
/O.CAN.KLSX.SV.W.0023.000000T0000Z-240314T1415Z/
Callaway MO-Osage MO-
851 AM CDT Thu Mar 14 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALLAWAY AND
NORTHEASTERN OSAGE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until noon CDT for
central and east central Missouri.
&&
LAT...LON 3877 9164 3883 9146 3861 9146 3859 9164
3870 9164 3870 9165 3875 9165
TIME...MOT...LOC 1351Z 253DEG 54KT 3865 9159
$$
MOC073-139-141415-
/O.CON.KLSX.SV.W.0023.000000T0000Z-240314T1415Z/
Montgomery MO-Gasconade MO-
851 AM CDT Thu Mar 14 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHWESTERN MONTGOMERY AND NORTHWESTERN GASCONADE COUNTIES...
At 851 AM CDT, a severe thunderstorm was located 8 miles northwest of
Swiss, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern Montgomery and northwestern Gasconade Counties,
including the following locations... Gasconade, Americus, Morrison,
and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3877 9164 3883 9146 3861 9146 3859 9164
3870 9164 3870 9165 3875 9165
TIME...MOT...LOC 1351Z 253DEG 54KT 3865 9159
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja338
WWUS53 KLSX 141357
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
857 AM CDT Thu Mar 14 2024
MOC073-139-141406-
/O.CAN.KLSX.SV.W.0023.000000T0000Z-240314T1415Z/
Montgomery MO-Gasconade MO-
857 AM CDT Thu Mar 14 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY AND
NORTHWESTERN GASCONADE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until noon CDT for
central and east central Missouri.
&&
LAT...LON 3877 9164 3883 9146 3861 9146 3859 9164
3870 9164 3870 9165 3875 9165
TIME...MOT...LOC 1355Z 241DEG 53KT 3869 9149
$$
JajaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 6:42 AM CDT, 1 hour 44 minutes earlier. Its key messages:
- Thunderstorms will continue to move across the area through mid morning, mainly along and north of I-70. A few of these storms over central and northeast Missouri into west central Missouri could produce large hail and damaging winds. -Additional thunderstorms are expected to develop this afternoon and evening (60 to 90 percent chance) over much of the area. The strongest of these storms will have the potential to produce hail larger than golfballs, damaging winds, and possible tornadoes.
Area forecast discussion, Mar 14, 6:42 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 642 AM CDT Thu Mar 14 2024 .KEY MESSAGES... - Thunderstorms will continue to move across the area through mid morning, mainly along and north of I-70. A few of these storms over central and northeast Missouri into west central Missouri could produce large hail and damaging winds. -Additional thunderstorms are expected to develop this afternoon and evening (60 to 90 percent chance) over much of the area. The strongest of these storms will have the potential to produce hail larger than golfballs, damaging winds, and possible tornadoes. && .SHORT TERM... (Through Late Friday Afternoon) Issued at 414 AM CDT Thu Mar 14 2024 The latest surface analysis is showing a surface low just west of Kansas City with a warm front extending east-northeastward across northern Missouri into central Illinois. A cold front extended southwest into Oklahoma. Latest regional radar is showing a train of thunderstorms moving across northern Missouri with an additional line of thunderstorms moving northeast out of Kansas into southwest Missouri. The latest runs of the CAMS including the HRRR are showing the first line moving quickly across the CWA before sunrise, while the second line will move across the central CWA between 11- 15Z posing an additional threat for wind and hail. All of this convection will likely push a outflow boundary into the southern part of the CWA this morning, which may push a bit back to the north by this afternoon in response to the strong southwesterly low level flow. Do still expect thunderstorm development along the this boundary by mid afternoon as RAP/NAM are showing MLCAPEs near 2000 J/kg under a weakening cap underneath a right entrance region of a upper level jet streak. The convective mode looks thunderstorms will likely start out as supercells which quickly become severe capable of producing very large hail, damaging winds, and possible tornadoes. There will likely then be a quick transition to mixed modes by late afternoon and evening as the shear vector becomes aligned with the boundary. The HRRR is showing convection becoming more numerous from around the metro and south and east before shifting into the southern and eastern parts of the CWA overnight. Another warm day is expected, though temperatures may be tempered early today by the clouds and thunderstorms before there is some recovery early this afternoon. Temperatures will start to drop late tonight behind the front with highs 15-20 degrees cooler tomorrow. Britt && .LONG TERM... (Friday Night through Wednesday) Issued at 414 AM CDT Thu Mar 14 2024 Looks like a dry weekend, but a secondary front will make Sunday cooler than Saturday. Both Sunday night and Monday night look like they will have lows in the 20s over much of the area. Temperatures will warm back above normal by the middle next week with the next chance of rain holding off until Wednesday night and Thursday. Britt && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 633 AM CDT Thu Mar 14 2024 Showers and thunderstorms will continue to be possible through this evening with the most likely times to affect each terminal to be at UIN through 14Z and again 17-22Z, at COU/JEF between through 14Z and again 21-01Z, and the St. Louis metro sites between 13-15Z and 22-02Z. The strongest storms will have the potential to have MVFR and possible IFR visibilities and ceilings in brief heavy downpours and well as possible hail and wind gusts over 35 knots. These windows may still shift depending on when the thunderstorms develop again later today. In addition, a cold front will move through the terminals tonight causing winds to turn out of the north late in the period. Ceilings will also fall into the low MVFR range tonight at UIN and the St. Louis metro TAF sites. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 14, 4:58 AM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 458 AM CDT Thu Mar 14 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 458 AM CDT Thu Mar 14 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely through tonight. Some of these thunderstorms could be severe capable of producing very large hail, damaging winds, and isolated tornadoes through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through this evening. Britt
In the hours before
Local storm report, Mar 14, 4:01 AM CDT, 4 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
401 AM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM Tstm Wnd Dmg 1 SW La Grange 40.04N 91.51W
03/14/2024 Lewis MO 911 Call Center
Large tree down. Diameter unknown.
&&
PfahlerThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 51 min |
| Mar 13, 7:32 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole | 21 min |
| Mar 13, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 52 min |
| Mar 13, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 41 min |
| Mar 14, 2:22 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Monroe, Shelby | 38 min |
| Mar 14, 2:40 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 50 min |
| Mar 14, 7:25 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 50 min |
| Mar 14, 7:28 AM CDT | Tornado Warning | LSX | Saint Charles | 22 min |
| Mar 14, 7:33 AM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 27 min |
| Mar 14, 7:42 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 31 min |
| Mar 14, 7:47 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 43 min |
| Mar 14, 2:22 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 38 min |
| Mar 14, 2:53 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 67 min |
| Mar 14, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Osage, Warren | 47 min |
| Mar 14, 3:20 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Washington | 40 min |
| Mar 14, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 46 min |
| Mar 14, 3:34 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 56 min |
| Mar 14, 3:39 PM CDT | Tornado Warning | LSX | Saint Charles, Warren | 51 min |
| Mar 14, 3:47 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 43 min |
| Mar 14, 3:51 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 39 min |
| Mar 14, 3:53 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 38 min |
| Mar 14, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 63 min |
| Mar 14, 4:01 PM CDT | Tornado Warning | LSX | Jefferson | 27 min |
| Mar 14, 4:07 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 53 min |
| Mar 14, 4:08 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 37 min |
| Mar 14, 4:11 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 41 min |
| Mar 14, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 34 min |
| Mar 14, 4:21 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 54 min |
| Mar 14, 4:25 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 65 min |
| Mar 14, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 25 min |
| Mar 14, 4:38 PM CDT | Tornado Warning | LSX | Jefferson | 25 min |
| Mar 14, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Saint Charles, Warren | 47 min |
| Mar 14, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 43 min |
| Mar 14, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 78 min |
| Mar 14, 5:40 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 50 min |
| Mar 14, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 32 min |
| Mar 14, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 44 min |
| Mar 14, 5:54 PM CDT | Tornado Warning | LSX | Franklin, Warren | 36 min |
| Mar 14, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 50 min |
| Mar 14, 6:00 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 30 min |
| Mar 14, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 21 min |
| Mar 14, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 51 min |
| Mar 14, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Madison, Sainte Genevieve, Saint Francois | 57 min |
| Mar 14, 6:42 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.